MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 10X260MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 10X260MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3425-0260S
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device remains implanted.
 
Event or Problem Description
As reported: "the implanting procedure was [performed] for the left femur, but the right implant was implanted.Sr noticed miss implanting the right nail for left femur after procedure.".
 
Additional Manufacturer Narrative
Correction: device identification (lot #).The reported event could be confirmed, as per reported event the long nail right, engraved as intended, was implanted on left side and no discrepancies with the engraving/marking was reported.As per reported event ¿the surgeon knew that the device was for right side but implanted it with his judgement¿.It lies in the responsibility of the treating surgeon.The ifu clearly points out that an inspection is recommended prior to surgery and an implant utilization that would interfere with anatomical structures or physiological performance is contraindicated.For full instruction please refer to corresponding ifu.A device history review revealed that the originally reported lot code corresponds to a different type of device and not to the reported long nail kit r1.5, ti, right gamma3® ø10x260mm x 125°.The correct lot code could not be obtained.Based on investigation, the root cause was attributed to a user related issue.The failure was likely caused by user-customer-abnormal use.
 
Event or Problem Description

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 10X260MM X 125
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9924838
Report Number0009610622-2020-00139
Device Sequence Number16961869
Product Code HSB
UDI-Device Identifier04546540375308
UDI-Public04546540375308
Combination Product (Y/N)N
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3425-0260S
Device Catalogue Number34250260S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer05/15/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1